Hail, Lincoln
- When
- June 17, 10:14 PM CST
- Where
- Lincoln County, 3.41 mi W of Heller
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.230, -89.570
A thunderstorm produced penny size hail near Gleason.
Thunderstorms formed north of a stationary front, that was over southern Wisconsin, and produced heavy rainfall, isolated large hail and wind damage. ).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms formed north of a stationary front, that was over southern Wisconsin, and produced heavy rainfall, isolated large hail and wind damage. Large hail fell for more than 20 minutes at Plover (Portage Co.). Heavy rain from the storms caused minor urban flooding in Stevens Point (Portage Co.). Some of the highest measured 24-hour rainfall totals, ending around 0700 CST, included 3.80 inches at Babcock (Wood Co.), 3.45 inches near Vesper (Wood Co.), 2.46 inches at Pittsville (Wood Co.), 2.41 inches northeast of Wild Rose (Waushara Co.), 2.32 inches at Almond (Portage Co.), and 2.23 inches at Plover.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 17, 10:11 PM CST, 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1111 PM CDT TUE JUN 17 2014 UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE .SHORT TERM...TONIGHT AND WEDNESDAY ISSUED AT 238 PM CDT TUE JUN 17 2014 LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW LOW PRESSURE ASSOCIATED WITH LAST NITES CONVECTION MOVING EAST ACROSS LAKE HURON. A CONVECTIVE OUTFLOW BOUNDARY EXTENDS FROM THIS SURFACE LOW ACROSS NORTHERN ILLINOIS AND CENTRAL IOWA WHERE CUMULUS CLOUDS LOOK AGITATED. INSTABILITY HAS BEEN BUILDING THROUGH THE DAY OVER SOUTHWEST MINNESOTA AND SOUTHERN IOWA BUT CONSIDERABLE CONVECTIVE INHIBITION IS PREVENTING THE NEXT THUNDERSTORM COMPLEX FROM DEVELOPING SO FAR. FARTHER WEST...A SHORTWAVE TROUGH IS MOVING NORTHEAST OVER NEBRASKA WHERE WEAK LOW PRESSURE RESIDES. ACROSS NORTHERN WISCONSIN...CU IS BUILDING OVER NE WISCONSIN WHERE LOW LEVEL CONVERGENCE IS OCCURRING BUT PLENTY OF INHIBITION IS PRESENT THERE AS WELL. WITH THE NEXT THUNDERSTORM COMPLEX ANTICIPATED TO DEVELOP OVER THE NORTHERN MISSISSIPPI VALLEY THIS EVENING...THE THREAT OF SEVERE STORMS REMAINS THE MAIN FORECAST CONCERN. TONIGHT...A SHORTWAVE TROUGH OVER THE CENTRAL PLAINS WILL LIFT NORTHEAST TOWARDS THE NORTHERN MISSISSIPPI VALLEY THIS EVENING AND INTO THE WESTERN GREAT LAKES OVERNIGHT. THE APPROACH OF THE SHORTWAVE COMBINED WITH LIFT ON THE NOSE OF THE LLJ AND DESTABILIZATION OF THE MID-LEVELS SHOULD LEAD TO A THUNDERSTORM COMPLEX DEVELOPING OVER SOUTHERN MINNESOTA AND NORTHERN IOWA LATER THIS AFTERNOON OR EARLY THIS EVENING. THE LATEST NUMERICAL GUIDANCE SHOWS A VARIETY OF TRACKS OF THIS COMPLEX WITH THE NAM/ECMWF TRACKING IT TOWARDS NORTHERN ILLINOIS...WHILE THE MESOMODELS EXPANDING IT TOWARDS MILWAUKEE. SINCE THE LLJ AND ELEVATED INSTABILITY WILL BE DIRECTED TOWARDS SOUTHERN WISCONSIN AND NORTHERN ILLINOIS...A SOUTHEAST TRACK SEEMS MORE PROBABLE. HOWEVER...SOME THUNDERSTORMS MAY STILL MOVE INTO CENTRAL AND EAST-CENTRAL WISCONSIN LATE THIS EVENING AND OVERNIGHT WITH THE APPROACH OF THE SHORTWAVE TROUGH. ELEVATED INSTABILITY WILL BE AROUND 1K-1.5K J/KG WHILE EFFECTIVE BULK SHEARS WILL BE APPROX. 30 KTS. SO APPEARS THAT A LOW END SEVERE THREAT IS STILL POSSIBLE...IF THE MAIN COMPLEX DOES NOT CUT OFF MOISTURE INFLOW FROM THE SOUTH. HEAVY RAIN WILL BE ALSO POSSIBLE SOUTH OF ROUTE 29 WHERE PWATS WILL BE UPWARDS OF 1.5 INCHES. LOWS IN THE UPPER 50S NORTH TO MIDDLE 60S SOUTH. WEDNESDAY...THE SHORTWAVE TROUGH WILL BE EXITING EASTERN WISCONSIN DURING THE MORNING WHICH WILL KEEP THE CHANCE OF SHOWERS AND STORMS GOING THROUGH THE AM HOURS OVER CENTRAL AND NORTHEAST WISCONSIN. THINK PRECIP WILL BE EXITING BY LATE IN THE MORNING AND THEN WINDS WILL SHIFT TO THE NORTHEAST WHICH WILL BRING IN COOLER AIR OFF THE GREAT LAKES. EVEN THOUGH THE 850MB BOUNDARY WILL STALL OUT OVER SOUTHERN WISCONSIN....AM THINKING THAT THE COOLER AND MORE STABLE AIR WILL KEEP PRECIP CHANCES SMALLER THAN THE CURRENT FORECAST SHOWS. HIGHS RANGING FROM THE MID 70S EAST TO LOW 80S WEST...COOLER LAKE SIDE. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY ISSUED AT 238 PM CDT TUE JUN 17 2014 CONVECTIVE POTENTIAL WEDNESDAY NIGHT INTO THE WEEKEND CONTINUES TO BE THE MAIN CONCERN. EARLY IN PERIOD MODELS ALL TRENDING TOWARD PUSHING PCPN OFF TO THE WEST...WITH EAST WINDS OUT OF SURFACE HIGH OVER HUDSON BAY FILTERING IN DRIER AIR OVER THE REGION. PCPN CHANCES INCREASE AGAIN THU NIGHT/FRI AS LOW AND SURFACE TROF SHIFT EAST. NOT OVERLY IMPRESSED WITH CHANCES FOR SEVERE AT THIS TIME WITH WEAK LLVL JET AND SHEAR. PLENTY OF MOISTURE REMAINS OVER REGION WITH MAIN ISSUE AGAIN CHANCE FOR HEAVY RAIN. TEMPERATURES TO REMAIN AT OR ABOVE NORMAL. WEAKENING UPPER LOW WILL MOVE INTO THE WESTERN GREAT LAKES REGION OVER THE WEEKEND...LINGERING INTO EARLY NEXT WEEK. PCPN CHANCES TO CONTINUE. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1111 PM CDT TUE JUN 17 2014 THUNDERSTORMS ARE LIKELY ACROSS MUCH OF CENTRAL AND NORTHERN WISCONSIN OVERNIGHT WITH MVFR AND LOCAL IFR CONDITIONS. WHATEVER ACTIVITY IS LEFT EARLY WEDNESDAY SHOULD EXIT BY MIDDAY WITH MVFR OR VFR CONDITIONS WEDNESDAY AFTERNOON. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MPC LONG TERM......TE AVIATION.......RDM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 250 PM CDT TUE JUN 17 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-182000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 250 PM CDT TUE JUN 17 2014 ...SEVERAL ROUNDS OF THUNDERSTORMS DURING THE NEXT FEW DAYS WILL POSE A RISK OF SEVERE WEATHER...INCLUDING DAMAGING WINDS...LARGE HAIL...AND FLASH FLOODING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL FROM LATE THIS EVENING INTO THE OVERNIGHT HOURS...MAINLY SOUTH OF A WAUSAU TO KEWAUNEE LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY AN ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE INTO THE UPCOMING WEEKEND. WHILE IT IS TOO EARLY TO DETERMINE THE SEVERE WEATHER THREAT EACH DAY...HEAVY RAINS ARE POSSIBLE WITH THE STORMS. THE RISK OF FLASH FLOODING MAY INCREASE OVER TIME...ESPECIALLY IF SUBSEQUENT ROUNDS OF STORMS REPEATEDLY MOVE OVER THE SAME LOCATION. BE SURE TO CLOSELY MONITOR THE LATEST WEATHER FORECASTS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT. LMZ521-522-541>543-182000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 250 PM CDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT AREAS OF FOG COULD POSE A HAZARD TO BOATERS ON THE LAKE AND NORTHERN BAY TONIGHT. THUNDERSTORMS ARE EXPECTED LATE THIS EVENING AND OVERNIGHT...AND COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THUNDERSTORMS AND DENSE FOG WILL POSE A HAZARD TO BOATERS AT TIMES THROUGH THE WEEKEND. MPC/TE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 834 PM CDT TUE JUN 17 2014 WIZ018-019-030-180230- LANGLADE-LINCOLN-MARATHON- 834 PM CDT TUE JUN 17 2014 ...SPECIAL WEATHER STATEMENT... AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM OVER NORTHWEST MARATHON COUNTY ABOUT 10 MILES NORTHWEST OF ATHENS. IT IS MOVING EAST AT 35 MPH. PEA SIZE HAIL...WINDS 30 TO 40 MPH...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... COUNCIL GROUNDS STATE PARK BY 900 PM CDT... MERRILL BY 905 PM CDT... GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. RDM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 927 PM CDT TUE JUN 17 2014 WIZ010-018-180330- LINCOLN-ONEIDA- 927 PM CDT TUE JUN 17 2014 ...SPECIAL WEATHER STATEMENT... AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH CENTRAL PRICE COUNTY TO TAYLOR COUNTY...MOVING EAST AT 25 MPH. PEA SIZE HAIL...WINDS 30 TO 40 MPH...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... TRIPOLI BY 1010 PM CDT... SPIRIT FALLS BY 1015 PM CDT... GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. RDM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1056 PM CDT TUE JUN 17 2014 WIZ010-011-018-019-021-180445- FOREST-LANGLADE-LINCOLN-NORTHERN OCONTO COUNTY-ONEIDA- 1056 PM CDT TUE JUN 17 2014 ...SCATTERED SHOWERS AND THUNDERSTORMS MOVING ACROSS NORTH-CENTRAL WISCONSIN THIS EVENING... AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN ONEIDA... LINCOLN AND LANGLADE COUNTIES. THE SHOWERS AND STORMS WERE MOVING TO THE EAST AT 40 MPH. PEA SIZE HAIL...WINDS 30 TO 40 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THE STRONGER THUNDERSTORMS. SOME LOCATIONS THAT WILL SEE THE SHOWERS AND STORMS ARE SPIRIT FALLS...TRIPOLI...MERRILL...GLEASON...IRMA...ENTERPRISE...ELCHO... PARRISH AND SUMMIT LAKE. GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. ECKBERG
The Green Bay radar (KGRB), 141 km away, was scanning. The volume nearest the first event began at 04:15 UTC.
2 hail, 2 thunderstorm wind, 1 heavy rain. Local standard time, as filed.
A thunderstorm produced penny size hail near Gleason.
Thunderstorms produced heavy rainfall that caused minor urban flooding in Stevens Point.
Thunderstorms produced a prolonged period of large hail, from quarter size to a little larger than half dollar size (measured 1.3 inches), in Plover. A wind gust of 47 mph, and 1.84 inches of rain in 1 hour were also measured with these storms.
Thunderstorm winds downed trees across southeast Portage County.
Several trees were blown down by thunderstorm winds estimated at 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2014Every state in 2014This day in weather historyWarnings in Wisconsin, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525187, 528915, 525188, 530678, 525189.